Alert archive / Alabama / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this winter storm warning at Feb 19, 2015, 2:06 PM CST for DeKalb County, Jackson County, Madison County, Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 20, 2015, 12:00 PM CST. It was in force for 18 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2015, 2:06 PM CST (20:06 UTC)
- In effect from
- Feb 20, 2015, 12:00 PM CST
- Expired
- Feb 21, 2015, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Huntsville, AL
Counties DeKalb County, AL, Jackson County, AL, Madison County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 14 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 2:52 PM CST | SNOW 0.6 | 4 Ssw Madison, AL | MEASURED SNOW AND SLEET AT HUNTSVILLE INTERNATIONAL AIRPORT. STILL SNOWING. |
| Feb 20, 2:53 PM CST | SNOW 0.1 | 1 Nne Crossville, AL | ONE TENTH OF AN INCH OF SNOW AND ICE WAS REPORTED IN THE SKIRUM AREA ON CR 46 NEAR HIGHWAY 227. |
| Feb 20, 3:46 PM CST | SNOW 0.5 | 3 Sse Huntsville, AL | HALF OF AN INCH OF SNOW WAS REPORTED. |
| Feb 20, 3:46 PM CST | SNOW 0.6 | Toney, AL | SIX TENTHS OF AN INCH OF SNOW WAS REPORTED IN TONEY. |
| Feb 20, 3:53 PM CST | SNOW 0.2 | Rainsville, AL | ONE QUARTER INCH OF SNOW REPORTED. |
| Feb 20, 4:14 PM CST | SNOW 0.5 | 5 Sse Harvest, AL | HALF AN INCH OF SNOW AND SLEET REPORTED. |
| Feb 20, 4:30 PM CST | SLEET 0.25 | Lynchburg, TN | ONE QUARTER OF AN INCH OF ICE WAS REPORTED. |
| Feb 20, 5:00 PM CST | SNOW 0.7 | 3 N Farley, AL | SNOW AND SLEET. |
| Feb 20, 5:06 PM CST | SNOW 0.2 | 6 Ne Lynchburg, TN | MEASURED 1/4 INCH IN 15 MINUTES OFF COBB HOLLOW ROAD. MODERATE TO HEAVY SNOW STILL OCCURRING. |
| Feb 20, 5:19 PM CST | SNOW 1 | 6 Ne Lynchburg, TN | 1/2 INCH NEW SNOW. 1 INCH TOTAL. CURRENTLY SLEETING. |
| Feb 20, 5:39 PM CST | SNOW 0.5 | Cowan, TN | MODERATE SNOW AND SLEET COVERING THE GROUND. ESTIMATED ACCUMULATION OF 0.5 INCHES. |
| Feb 20, 6:00 PM CST | SNOW 1.5 | Nnw Scottsboro, AL | BETWEEN ONE AND TWO INCHES OF SNOW WAS REPORTED. |
| Feb 20, 10:02 PM CST | SNOW 1.5 | 6 Ne Ider, AL | 1 TO 1.5 INCHES OF SNOW AND SLEET WITH UP TO 1/8 INCH OF ICE. |
| Feb 20, 10:17 PM CST | FREEZING RAIN 0.02 | Scottsboro, AL | LIGHT FREEZING RAIN RESULTING IN A GLAZE OF ICE ON ROADS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.25 | Collinsville, AL | ONE QUARTER OF AN INCH OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.25 | Nnw Scottsboro, AL | ONE QUARTER INCH OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.35 | Dutton, AL | 0.35 INCHES OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.35 | Flat Rock, AL | 0.35 INCHES OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.35 | Hazel Green, AL | 0.35 INCHES OF ICE WAS REPORTED ACROSS MANY ROADS IN THE HAZEL GREEN COMMUNITY. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.35 | Ider, AL | 0.35 INCHES OF ICE ACCUMLATION WAS REPORTED ON AREA ROADS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.35 | Mentone, AL | 0.35 INCHES OF ICE WAS REPORTED ON ROADWAYS. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.5 | 1 N Hazel Green, AL | HALF AN INCH OF ICE WAS REPORTED OVER THE ROAD AT THE INTERSECTION OF CHARITY LANE AND HIGHWAY 431. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.5 | 6 N Meridianville, AL | ONE HALF OF AN INCH OF ICE WAS REPORTED OVER THE ROAD AT THE INTERSECTION OF JOE QUICK ROAD AND HIGHWAY 431. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.75 | 5 S Fayetteville, TN | THREE QUARTERS OF AN INCH OF ICE REPORTED. |
| Feb 21, 4:00 AM CST | FREEZING RAIN 0.75 | Fayetteville, TN | THREE QUARTERS OF AN INCH OF ICE REPORTED ACROSS THE AREA. |
| Feb 21, 4:00 AM CST | SLEET 0.25 | Collinsville, AL | ONE QUARTER OF AN INCH OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | SLEET 0.25 | Nnw Scottsboro, AL | ONE QUARTER INCH OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | SLEET 0.35 | Dutton, AL | 0.35 INCHES OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | SLEET 0.35 | Flat Rock, AL | 0.35 INCHES OF ICE WAS REPORTED ON AREA ROADWAYS. |
| Feb 21, 4:00 AM CST | SLEET 0.35 | Ider, AL | 0.35 INCHES OF ICE ACCUMLATION WAS REPORTED ON AREA ROADS. |
| Feb 21, 4:00 AM CST | SLEET 0.35 | Mentone, AL | 0.35 INCHES OF ICE WAS REPORTED ON ROADWAYS. |
| Feb 21, 4:30 AM CST | FREEZING RAIN 0.5 | 2 Ese Lynchburg, TN | HALF AN INCH OF ICE WAS REPORTED IN THE LOST CREEK AREA EAST OF LYNCHBURG. |
| Feb 21, 4:30 AM CST | SLEET 0.5 | 2 Ese Lynchburg, TN | HALF AN INCH OF ICE WAS REPORTED IN THE LOST CREEK AREA EAST OF LYNCHBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WWUS44 KHUN 192006 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 206 PM CST THU FEB 19 2015 ...ICE AND SNOW WILL BRING HAZARDOUS CONDITIONS TO SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA FROM FRIDAY MORNING UNTIL SATURDAY MORNING... .A DEVELOPING STORM SYSTEM WILL QUICKLY SPREAD MOISTURE INTO THE AREA BY EARLY FRIDAY MORNING. WITH ABUNDANT COLD AIR IN PLACE...IT IS EXPECTED THAT THE PRECIPITATION WILL BEGIN AS A PERIOD OF SNOW. AS WARM AIR MOVES NORTHEAST INTO THE AREA...THE SNOW SHOULD TRANSITION TO A SLEET AND FREEZING RAIN MIXTURE BY AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE MAY HAVE A LONGER DURATION OF SLEET AND FREEZING RAIN FROM FRIDAY AFTERNOON UNTIL SATURDAY MORNING. ICE AMOUNTS AROUND A TENTH OF AN INCH ARE EXPECTED ALONG AND SOUTH OF A LINE FROM FLORENCE TO CULLMAN ALABAMA. ICE AMOUNTS GREATER THAN A QUARTER OF AN INCH ARE EXPECTED ALONG AND NORTH OF A LINE FROM HUNTSVILLE TO FORT PAYNE ALABAMA... EXTENDING NORTHWARD INTO SOUTHERN MIDDLE TENNESSEE. ALZ006-009-010-TNZ076-096-097-201100- /O.UPG.KHUN.WS.A.0002.150220T1400Z-150221T1200Z/ /O.NEW.KHUN.WS.W.0002.150220T1800Z-150221T1500Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 206 PM CST THU FEB 19 2015 ...WINTER STORM WARNING IN EFFECT FROM NOON FRIDAY TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER STORM WARNING FOR ICE AND SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO 9 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED...NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM NOON CST FRIDAY UNTIL 9 AM CST SATURDAY. * IMPACTS...MIXED WINTRY PRECIPITATION WILL CAUSE SIGNIFICANT TRAVEL PROBLEMS FROM AROUND NOON FRIDAY THROUGH SUNDAY MORNING. * ACCUMULATIONS...AROUND A HALF AN INCH OF SNOW OR SLEET...AND GREATER THAN A QUARTER OF AN INCH OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ ALZ001>005-007-008-016-201100- /O.UPG.KHUN.WS.A.0002.150220T1400Z-150221T1200Z/ /O.NEW.KHUN.WW.Y.0004.150220T1200Z-150221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 206 PM CST THU FEB 19 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED...FROM 6 AM CST UNTIL MIDNIGHT CST SATURDAY FOR NORTHWEST AND NORTH CENTRAL ALABAMA. * IMPACTS...MIXED WINTRY PRECIPITATION WILL CAUSE SIGNIFICANT TRAVEL PROBLEMS FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. BRIDGES... OVERPASSES AND SECONDARY ROADS WILL FIRST BECOME SLICK AND HAZARDOUS...AND THEN ROADS WILL BECOME SLICK DUE TO THE WINTRY PRECIPITATION. * ACCUMULATIONS...UP TO A HALF AN INCH OF SNOW AND SLEET...AND A TENTH TO LESS THAN A QUARTER AN INCH OF ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN MEANS THAT WINTRY PRECIPITATION WILL BECOME IMMINENT BY EARLY FRIDAY MORNING...CONTINUING UNTIL MIDNIGHT SATURDAY. DRIVING CONDITIONS ARE EXPECTED TO BECOME HAZARDOUS IN SOME LOCATIONS...SO BE PREPARED TO USE CAUTION WHEN DRIVING. && $$ TT
6 follow-up statements
801 WWUS44 KHUN 201003 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 403 AM CST FRI FEB 20 2015 ..A WINTRY MIX OF SNOW AND ICE STILL EXPECTED TODAY INTO TONIGHT... .A WINTRY MIX OF PRECIPITATION IS EXPECTED TODAY INTO TONIGHT ACROSS THE TENNESSEE VALLEY AS A STORM SYSTEM DEVELOPS IN THE SOUTHERN PLAINS AND ADVANCES INTO THE LOWER MISSISSIPPI VALLEY. LIGHT SNOW WILL DEVELOP THIS MORNING THAT WILL TRACK IN A BAND FROM WEST TO EAST. THE SNOW WILL BECOME MIXED WITH SLEET AT TIMES EARLY THIS AFTERNOON BEFORE A TRANSITION TO FREEZING RAIN FROM WEST TO EAST LATE THIS AFTERNOON AND EARLY THIS EVENING. TEMPERATURES SHOULD WARM SUFFICIENTLY TO CHANGE THE PRECIPITATION TO ALL RAIN GENERALLY WEST OF INTERSTATE 65 BETWEEN 9 PM AND MIDNIGHT. FREEZING RAIN WILL CONTINUE EAST OF INTERSTATE 65 BEFORE CHANGING TO RAIN BETWEEN 3 AND 6 AM SATURDAY MORNING. SNOW AND SLEET ACCUMULATIONS OF ONE HALF TO ONE INCH ARE POSSIBLE BEFORE THE FREEZING RAIN DEPOSITS ICE ACCUMULATION. ICE ACCUMULATIONS WILL BE GREATEST IN SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA WHERE 2 TO 3 TENTHS OF AN INCH ARE POSSIBLE. ELSEWHERE...A LIGHTER GLAZE OF ICE IS EXPECTED. ALZ006-009-010-TNZ076-096-097-202200- /O.EXT.KHUN.WS.W.0002.150220T1800Z-150221T1200Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 403 AM CST FRI FEB 20 2015 ...WINTER STORM WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... * TIMING AND AREAS AFFECTED...NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE FROM NOON CST TODAY UNTIL 6 AM CST SATURDAY. * IMPACTS...SNOW AND SLEET FOLLOWED BY FREEZING RAIN WILL CREATE HAZARDOUS TRAVEL CONDITIONS. * ACCUMULATIONS...ONE HALF TO ONE INCH OF SNOW AND SLEET...AND TWO TO THREE TENTHS OF AN INCH OF ICE DUE TO FREEZING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ ALZ001>005-007-008-016-202200- /O.CON.KHUN.WW.Y.0004.150220T1200Z-150221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 403 AM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...FROM 6 AM CST UNTIL MIDNIGHT CST SATURDAY FOR NORTHWEST AND NORTH CENTRAL ALABAMA. * IMPACTS...SNOW AND SLEET FOLLOWED BY FREEZING RAIN WILL CREATE HAZARDOUS TRAVEL CONDITIONS. * ACCUMULATIONS...ONE HALF TO TWO INCHES OF SNOW AND SLEET...AND UP TO ONE TENTH OF AN INCH OF ICE DUE TO FREEZING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN MEANS THAT WINTRY PRECIPITATION WILL BECOME IMMINENT. DRIVING CONDITIONS ARE EXPECTED TO BECOME HAZARDOUS IN SOME LOCATIONS...SO BE PREPARED TO USE CAUTION WHEN DRIVING. && $$
867 WWUS44 KHUN 201746 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1146 AM CST FRI FEB 20 2015 ...MIXTURE OF LIGHT SNOW AND LIGHT SLEET WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON... .A MIX OF LIGHT SNOW AND LIGHT SLEET WILL CONTINUE TO MOVE EASTWARD ACROSS NORTHERN ALABAMA AND SOUTHERN TENNESSEE THIS AFTERNOON... AHEAD OF A STORM SYSTEM DEVELOPING ACROSS THE SOUTHERN PLAINS. THE PRECIPITATION WILL GRADUALLY TRANSITION TO A MIXTURE OF SLEET AND FREEZING RAIN FROM WEST-TO-EAST LATE THIS AFTERNOON AND THIS EVENING. TEMPERATURES WILL WARM ABOVE FREEZING FOR LOCATIONS WEST OF INTERSTATE 65 AROUND MIDNIGHT...WITH PRECIPITATION CHANGING TO ALL RAIN AT THIS POINT. LOCATIONS ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA WILL SEE FREEZING RAIN CONTINUE THROUGHOUT THE NIGHT...ENDING SATURDAY MORNING. SNOW AND SLEET ACCUMULATIONS WILL RANGE FROM AROUND ONE QUARTER OF AN INCH IN SOUTHERN DEKALB...MARSHALL...AND CULLMAN COUNTIES TO AROUND ONE INCH IN LAUDERADLE...NORTHERN LIMESTONE AND LINCOLN COUNTIES. ICE ACCUMULATIONS WILL RANGE FROM AROUND ONE QUARTER OF AN INCH IN SOUTHERN TENNESSEE AND FAR NORTHEAST ALABAMA TO AROUND ONE TENTH OF AN INCH ELSEWHERE. ALZ006-009-010-TNZ076-096-097-210600- /O.CON.KHUN.WS.W.0002.150220T1800Z-150221T1200Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 1146 AM CST FRI FEB 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING AND AREAS AFFECTED...NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE UNTIL 6 AM CST SATURDAY. * IMPACTS...SNOW AND SLEET FOLLOWED BY FREEZING RAIN WILL CREATE HAZARDOUS TRAVEL CONDITIONS. * ACCUMULATIONS...AROUND ONE HALF INCH OF SNOW AND SLEET...AND TWO TO THREE TENTHS OF AN INCH OF ICE DUE TO FREEZING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET... AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ ALZ001>005-007-008-016-210600- /O.CON.KHUN.WW.Y.0004.000000T0000Z-150221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 1146 AM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...NORTHWEST AND NORTH CENTRAL ALABAMA UNTIL MIDNIGHT CST SATURDAY. * IMPACTS...SNOW AND SLEET FOLLOWED BY FREEZING RAIN WILL CREATE HAZARDOUS TRAVEL CONDITIONS. * ACCUMULATIONS...ONE HALF TO ONE INCH OF SNOW AND SLEET...AND UP TO ONE TENTH OF AN INCH OF ICE DUE TO FREEZING RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN MEANS THAT WINTRY PRECIPITATION IS OCCURRING. DRIVING CONDITIONS ARE EXPECTED TO BECOME HAZARDOUS IN SOME LOCATIONS...SO BE PREPARED TO USE CAUTION WHEN DRIVING. && $$ 70/DD
918 WWUS44 KHUN 202223 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 423 PM CST FRI FEB 20 2015 ...WINTRY PRECIPITATION WILL CONTINUE TONIGHT... .A BAND OF LIGHT TO MODERATE SNOW AND SLEET WILL AFFECT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH SUNSET. PRECIPITATION...MAINLY IN THE FORM OF FREEZING RAIN AND SLEET...WILL REDEVELOP ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA BETWEEN 5 PM AND 7 PM THIS EVENING. ON TOP OF THE SNOW AND SLEET FROM EARLIER TODAY...ICE ACCUMULATIONS CAN BE EXPECTED. THIS WILL FURTHER WORSEN TRAVEL CONDITIONS INTO THE EVENING AS TEMPERATURES GENERALLY REMAIN BELOW FREEZING...IN THE 20S TO AROUND 30. ALZ006-009-010-TNZ076-096-097-210600- /O.CON.KHUN.WS.W.0002.000000T0000Z-150221T1200Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 423 PM CST FRI FEB 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING AND AREAS AFFECTED...SNOW AND SLEET WILL EXIT NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE EARLY THIS EVENING. HOWEVER...PERIODS OF FREEZING RAIN POSSIBLY MIXED WITH SLEET AND SNOW WILL REDEVELOP LATER THIS EVENING AND CONTINUE OVERNIGHT. * IMPACTS...SNOW...SLEET AND ICE ACCUMULATIONS WILL RESULT IN EXTREMELY HAZARDOUS TRAVEL CONDITIONS. ICE AND SNOW ON POWERLINES COULD RESULT IN INTERMITTENT POWER OUTAGES. * ACCUMULATIONS...UP TO ONE INCH OF SNOW AND SLEET. UP TO A QUARTER INCH OF ICE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. && $$ ALZ001>005-007-008-016-210600- /O.CON.KHUN.WW.Y.0004.000000T0000Z-150221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 423 PM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...FREEZING RAIN...POSSIBLY MIXED WITH SLEET AT TIMES...WILL DEVELOP BETWEEN 5 AND 7 PM THIS EVENING ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH AT LEAST MIDNIGHT BEFORE WARMER AIR GRADUALLY TRANSITIONS THE FREEZING RAIN TO RAIN. * IMPACTS...SNOW AND SLEET ALREADY ON THE GROUND FOLLOWED BY ADDITIONAL ICE ACCUMULATIONS WILL CREATE EXTREMELY HAZARDOUS TRAVEL CONDITIONS. * ACCUMULATIONS...1/1O TO 1/4 ICE WITH NEW SLEET AND SNOW ACCUMULATIONS OF LESS THAN 1/2 INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN MEANS THAT WINTRY PRECIPITATION IS OCCURRING. TRAVEL IS DISCOURAGED DUE TO ICY ROADS. && $$ DJN
400 WWUS44 KHUN 210312 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 912 PM CST FRI FEB 20 2015 ...SIGNIFICANT WINTER STORM CONTINUES ACROSS TN VALLEY... .PERIODS OF FREEZING RAIN...MIXED WITH SLEET AT TIMES...WILL CONTINUE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS EVENING AND INTO THE OVERNIGHT HOURS. ON TOP OF THE SNOW AND SLEET FROM EARLIER TODAY...ICE ACCUMULATIONS OF 1/10 TO 1/4 INCH ARE LIKELY. THIS WILL FURTHER WORSEN TRAVEL CONDITIONS AS TEMPERATURES GENERALLY REMAIN BELOW FREEZING...IN THE MID 20S TO AROUND 30. ALZ006-009-010-TNZ076-096-097-211200- /O.CON.KHUN.WS.W.0002.000000T0000Z-150221T1200Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 912 PM CST FRI FEB 20 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING AND AREAS AFFECTED...PERIODS OF FREEZING RAIN POSSIBLY MIXED WITH SLEET WILL REDEVELOP THIS EVENING AND PERSIST OVERNIGHT ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * ACCUMULATIONS...1/10 TO 1/4 INCH OF ICE WITH LOCALLY HIGHER AMOUNTS. MINOR SLEET ACCUMULATIONS POSSIBLE. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH AT TIMES. * IMPACTS...ICE ACCUMULATIONS ON TOP OF SNOW AND SLEET WILL RESULT IN EXTREMELY HAZARDOUS TRAVEL CONDITIONS. ICE AND SNOW ON POWERLINES COULD RESULT IN INTERMITTENT POWER OUTAGES. INCREASING SURFACE WINDS COULD ALSO RESULT IN DOWNED TREES AND POWERLINES DUE TO THE WEIGHT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. && $$ ALZ001>005-007-008-016-211200- /O.EXT.KHUN.WW.Y.0004.000000T0000Z-150221T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 912 PM CST FRI FEB 20 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING AND AREAS AFFECTED...PERIODS OF FREEZING RAIN...POSSIBLY MIXED WITH SLEET AT TIMES...WILL CONTINUE TONIGHT ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. VERY LATE TONIGHT...TEMPERATURES WILL GRADUALLY WARM ABOVE FREEZING ESPECIALLY SOUTH OF THE TENNESSEE RIVER. * ACCUMULATIONS...UP TO 1/10 INCH OF ICE WITH LOCAL AMOUNTS UP TO 1/4 INCH. MINOR SLEET ACCUMULATIONS POSSIBLE. * WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH AT TIMES. * IMPACTS...ICE ACCUMULATIONS ON TOP OF SNOW AND SLEET WILL RESULT IN EXTREMELY HAZARDOUS TRAVEL CONDITIONS. ICE AND SNOW ON POWERLINES COULD RESULT IN INTERMITTENT POWER OUTAGES. INCREASING SURFACE WINDS COULD ALSO RESULT IN DOWNED TREES AND POWERLINES DUE TO THE WEIGHT OF THE ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN MEANS THAT WINTRY PRECIPITATION IS OCCURRING. TRAVEL IS DISCOURAGED DUE TO ICY ROADS. && $$ DJN
322 WWUS44 KHUN 210845 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 AM CST SAT FEB 21 2015 ...WINTRY CONDITIONS DIMINISHING EARLY THIS MORNING... .TEMPERATURES ACROSS MUCH OF NORTH ALABAMA HAVE RISEN JUST ABOVE FREEZING AND WILL CONTINUE TO RISE THROUGH DAYBREAK. RAIN WILL PERSIST THROUGH THE MORNING HOURS WITH SOME LOCATIONS STILL EXPERIENCING PERIODS OF FREEZING RAIN...ESPECIALLY IN SOUTHERN MIDDLE TENNESSEE AND PORTIONS OF NORTHEAST ALABAMA. DESPITE THE IMPROVING WEATHER CONDITIONS...ROADS REMAIN SLICK FROM EARLIER SNOW...SLEET AND ICE. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS AND TRAVEL IS NOT RECOMMENDED. ALZ006-009-010-TNZ076-096-097-211200- /O.CON.KHUN.WS.W.0002.000000T0000Z-150221T1200Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 245 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING AND AREAS AFFECTED...FREEZING RAIN WILL GRADUALLY TRANSITION TO RAIN THIS MORNING ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * ACCUMULATIONS...A GLAZE TO 1/10 INCH OF ICE...MAINLY IN SOUTHERN MIDDLE TENNESSEE. * WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH AT TIMES. * IMPACTS...RESIDUAL ICE...SNOW AND SLEET ON ROADS WILL RESULT IN EXTREMELY HAZARDOUS TRAVEL CONDITIONS. THE COMBINATION OF ICE AND SNOW ON POWERLINES ALONG WITH THE GUSTY WINDS COULD ALSO RESULT IN INTERMITTENT POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DANGEROUS. TRAVEL IS STRONGLY DISCOURAGED. && $$ ALZ001>005-007-008-016-211200- /O.CON.KHUN.WW.Y.0004.000000T0000Z-150221T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 245 AM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING AND AREAS AFFECTED...FREEZING RAIN WILL TRANSITION TO MAINLY RAIN BY DAYBREAK ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA. * ACCUMULATIONS...LITTLE TO NO ADDITIONAL ICE ACCUMULATIONS. * WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH AT TIMES. * IMPACTS...RESIDUAL ICE...SNOW AND SLEET ON ROADS WILL CREATE HAZARDOUS DRIVING CONDITIONS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN MEANS THAT WINTRY PRECIPITATION IS OCCURRING. TRAVEL IS DISCOURAGED DUE TO ICY ROADS. && $$ DJN
570 WWUS44 KHUN 211154 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 554 AM CST SAT FEB 21 2015 ...ICY ROADS WILL EXIST EARLY THIS MORNING... ALZ006-009-010-TNZ076-096-097-211300- /O.EXP.KHUN.WS.W.0002.000000T0000Z-150221T1200Z/ MADISON-JACKSON-DEKALB-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...SCOTTSBORO...FORT PAYNE... LYNCHBURG...FAYETTEVILLE...WINCHESTER 554 AM CST SAT FEB 21 2015 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... PERIODS OF LIGHT RAIN WILL OCCUR THIS MORNING AS TEMPERATURES CONTINUE TO RISE INTO THE 30S. PATCHY FREEZING DRIZZLE OR LIGHT FREEZING RAIN IS POSSIBLE THROUGH 9 AM...ESPECIALLY OVER THE HIGHER ELEVATIONS. ICY ROAD CONDITIONS WILL PERSIST THROUGH THE EARLY MORNING HOURS DUE TO SNOW...SLEET AND ICE ACCUMULATIONS FROM OVERNIGHT AND FRIDAY. USE EXTRA CAUTION IF YOU MUST TRAVEL THIS MORNING. $$ ALZ001>005-007-008-016-211300- /O.EXP.KHUN.WW.Y.0004.000000T0000Z-150221T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-MARSHALL- CULLMAN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...GUNTERSVILLE... CULLMAN 554 AM CST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... PERIODS OF LIGHT RAIN WILL OCCUR THIS MORNING AS TEMPERATURES CONTINUE TO RISE INTO THE 30S AND LOWER 40S. DESPITE THIS... ICY ROAD CONDITIONS WILL PERSIST THROUGH THE EARLY MORNING HOURS DUE TO SNOW...SLEET AND ICE ACCUMULATIONS FROM OVERNIGHT AND FRIDAY. USE EXTRA CAUTION IF YOU MUST TRAVEL THIS MORNING. $$ DJN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 11:48 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 19, 11:48 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1148 AM CST THU FEB 19 2015
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1044 AM CST THU FEB 19 2015/
THE LATEST 16Z SURFACE OBSERVATIONS ACROSS THE FORECAST AREA ALL
INDICATE THAT WIND CHILL VALUES HAVE RISEN ABOVE ZERO DEGREES. HAVE
CANCELLED THE WIND CHILL WARNING FOR SOUTHERN MIDDLE TENNESSEE AND
WIND CHILL ADVISORY FOR NORTHERN ALABAMA. TEMPS ARE FAIRLY CLOSE TO
FORECAST GUIDANCE...BUT HAVE CONTINUED WITH THE TREND SLIGHTLY BELOW
GUIDANCE VALUES BASED UPON 16Z TEMP TRENDING ACROSS THE FORECAST
AREA. WITH THE CENTER OF THE HIGH PRESSURE AREA RIDGING SOUTHWARD AT
THIS TIME...WILL CONTINUE WITH MOSTLY SUNNY SKIES WITH SOME SCATTERED
COLD AIR STRATOCUMULUS CLOUDS EXPECTED ACROSS THE REGION THROUGH THE
AFTERNOON.
TT
&&
.AVIATION...
FOR 18Z TAFS...WILL CONTINUE WITH VFR CONDITIONS AT BOTH HSV AND MSL
THROUGH MOST OF THE TAF PERIOD. EXPECT CEILINGS TO SLOWLY LOWER WITH
TIME AS MID TO LOWER LEVEL CLOUDS MOVE IN TOWARD THE END OF THE
FORECAST PERIOD. HAVE ADDED IN A TEMPO GROUPING FOR HSV AND MSL FOR
MVFR CEILINGS AND VISIBILITIES WITH -SN EXPECTED TO MOVE INTO THE
TERMINAL AREAS AT MSL AROUND 16Z AND HSV AROUND 17Z.
TT
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR ALZ001>010-016.
TN...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Feb 19, 12:35 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1235 PM CST THU FEB 19 2015 ALZ001>010-016-TNZ076-096-097-192200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1235 PM CST THU FEB 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A BITTERLY COLD AFTERNOON IS IN STORE FOR THE AREA WITH WIND CHILLS REMAINING FROM AROUND 10 DEGREES TO THE MID TO UPPER TEENS. HIGH TEMPERATURES THIS AFTERNOON WILL ONLY REACH THE UPPER TEENS TO LOWER 20S IN SOUTHERN MIDDLE TENNESEEE AND FAR NORTHERN ALABAMA...WITH MIDDLE TO UPPER 20S SOUTH OF THE TENNESSEE RIVER. THERE WILL BE A SLIGHT CHANCE FOR LIGHT SNOW LATE TONIGHT...MAINLY ACROSS NORTHWEST ALABAMA...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. LITTLE ACCUMULATION IS EXPECTED BY SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WINTRY PRECIPITATION IS AGAIN EXPECTED LATE TONIGHT THROUGH FRIDAY NIGHT...AS A LOW PRESSURE SYSTEM DEVELOPS ACROSS THE SOUTHERN PLAINS AND MOVES NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. LIGHT SNOW WILL BEGIN TO MOVE INTO NORTHWEST ALABAMA EARLY FRIDAY MORNING...AND OVERSPREAD THE REST OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING THE MORNING HOURS. THE SNOW WILL TRANSITION TO A WINTRY MIX OF FREEZING RAIN AND SLEET FRIDAY AFTERNOON AND EVENING. THE PRECIPITATION WILL CHANGE TO RAIN AFTER MIDNIGHT SATURDAY MORNING...GENERALLY WEST OF AN ATHENS TO GUNTERSVILLE LINE...AND ACROSS THE REST OF THE AREA EARLY SATURDAY MORNING. SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES ARE ANTICIPATED GENERALLY NORTH OF THE TENNESSEE RIVER WITH UP TO AN INCH OF SNOW AND SLEET POSSLBE FURTHER SOUTH. ICE ACCUMULATIONS DUE TO FREEZING RAIN MAY REACH ONE TO TWO TENTHS OF AN INCH GENERALLY NORTHEAST OF AN ATHENS TO GUNTERSVILLE LINE...WITH LESSER AMOUNTS FURTHER SOUTH AND WEST. A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AND FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... DUE TO IMPACT WINTER WEATHER...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. TT
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:06 PM CST | Winter Weather Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 40 hr |
Nearby
Winter Storm Warnings in Alabama, 2015Winter Storm Warnings in Tennessee, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.